Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS Lake Charles, LA

August 19, 2015Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 19, 2015, 4:58 AM CDT for Cameron Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 4:58 AM CDT (09:58 UTC)
Expired
Aug 19, 2015, 5:30 AM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 43 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2083 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS54 KLCH 190958
SVRLCH
LAC023-191030-
/O.NEW.KLCH.SV.W.0091.150819T0958Z-150819T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
458 AM CDT WED AUG 19 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CAMERON PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 530 AM CDT

* AT 457 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR JOHNSONS BAYOU...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHNSONS BAYOU...SABINE NATIONAL WILDLIFE...HOLLY BEACH...HACKBERRY
  AND CONSTANCE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2970 9384 3005 9360 3005 9343 2999 9333
      2993 9335 2986 9335 2988 9340 2986 9344
      2985 9341 2977 9345 2974 9375 2971 9383
TIME...MOT...LOC 0957Z 218DEG 42KT 2971 9368 

$$

13
1 follow-up statement
220 
WWUS54 KLCH 191034
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT WED AUG 19 2015

LAC023-191042-
/O.EXP.KLCH.SV.W.0091.000000T0000Z-150819T1030Z/
CAMERON LA-
534 AM CDT WED AUG 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMERON PARISH
HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SPECIAL WEATHER 
STATEMENT HAS BEEN ISSUED FOR MUCH OF THE PREVIOUSLY WARNED 
AREA...AND FARTHER NORTH INTO CALCASIEU PARISH...AS THE 
THUNDERSTORMS REMAIN STRONG AND CAPABLE OF PRODUCING WIND GUSTS UP 
TO 40 MPH. 

LAT...LON 2970 9384 3005 9360 3005 9343 2999 9333
      2993 9335 2986 9335 2988 9340 2986 9344
      2985 9341 2977 9345 2974 9375 2971 9383
TIME...MOT...LOC 1032Z 218DEG 42KT 2971 9368 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:56 AM CDT, 2 minutes earlier.

Area forecast discussion, Aug 19, 4:56 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT WED AUG 19 2015

.SYNOPSIS...
LATEST KLCH RADAR SHOWS SCT SHOWERS AND TSTMS OVER THE COASTAL
WATERS...WITH THE GREATEST CONCENTRATION OF ACTIVITY OVER THE WRN
COASTAL ZONES AS AN IMPULSE ALOFT APPROACHES FM THE SW. THE
LATEST WV IMAGERY AND UA ANALYSIS SHOWS THIS DISTURBANCE EMBEDDED
IN SWLY FLOW ALOFT NEAR THE TAIL END OF A TROF THAT EXTENDS FM THE
UPR MIDWEST SWD INTO THE SRN PLAINS. MEANWHILE...AT THE SFC...HIGH
PRES EAST OF THE AREA WAS MAINTAINING SLY FLOW...SUPPLYING THE
REGION WITH ABUNDANT GULF MOISTURE. A COLD FRONT WAS POISED NW OF
THE REGION...EXTENDING FM SW MO ACRS OK INTO NW TX.

&&

.DISCUSSION...
THE DISTURBANCE ALOFT WILL CROSS THE AREA TODAY. SHOWERS AND TSTMS
ARE EXPECTED TO STREAM INLAND EARLY THIS MORNING...GRADUALLY
BECOMING MORE NMRS ESPECIALLY ACRS THE SRN ZONES BY MIDDAY.
ACTIVITY WILL BEGIN TO TAPER OFF SLIGHTLY DURING THE AFTN AS THE
DISTURBANCE SLIDES OFF TO THE NE. PRECIP WATER VALUES WILL BE
FAIRLY HEALTHY...RUNNING CLOSE TO 90 PERCENT OF NORMAL FOR THIS
TIME OF YEAR OR BETWEEN 2.2 TO 2.3 INCHES. THIS SHOULD RESULT IN
SOME EFFICIENT RAINFALL PRODUCTION FROM STORMS AND LOCALIZED HEAVY
RAINFALL CAN BE EXPECTED. OVERALL...AREAL AVERAGE RAINFALL
AMOUNTS ARE EXPECTED TO REMAIN LESS THAN AN INCH...BUT SOME
LOCALIZED AMOUNTS OF UP TO 2 OR POSSIBLY 3 INCHES CANNOT BE RULED
OUT. IN ADDITION...SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG
AND POSSIBLY DAMAGING WIND GUSTS...ESPECIALLY ACRS THE NRN TIER OF
COUNTIES/PARISHES AS THE ATMOSPHERE BECOMES MODERATELY UNSTABLE
DURING THE AFTN AND THIS AREA IS WITHIN A MARGINAL RISK FOR SVR
STORMS ON THE SPC DAY 1 CONVECTIVE OUTLOOK. WITH WIDESPREAD
CLOUDS AND SCTD TO NMRS SHOWERS ACRS THE AREA...DAYTIME HEATING
WILL BE LIMITED AND AFTN HIGHS ARE EXPECTED TO JUST REACH THE
UPPER 80S OR NEAR 90.

AFTER A BRIEF BREAK THIS EVENING...RAIN CHCS WILL RAMP UP AGAIN
OVERNIGHT WITH THE APPROACH OF THE COOL FRONT TO THE NW AND
ANOTHER DISTURBANCE PASSING OVER THE AREA ALOFT. AGAIN...ABUNDANT
TROPICAL MOISTURE WILL BE AVAILABLE FOR THE DEVELOPMENT OF SCTD
TO NMRS SHOWERS AND STORMS...WITH SOME STORMS CAPABLE OF PRODUCING
HEAVY RAINFALL.

RAIN CHCS WILL BE TO TREND CLOSER TO SEASONAL NORMALS FRIDAY AS
THE UPPER TROF LIFTS OUT AND HIGH PRES RIDGING ALOFT BUILDS WEST
ACRS THE GULF. WITH RAIN CHCS DIMINISHING THROUGH THE
WEEKEND...AFTN HIGHS WILL GRADUALLY WARM BACK INTO THE MIDDLE 90S.
RIDGING ALOFT WILL PERSIST INTO EARLY NEXT WEEK...WITH
PRECIP CHCS REMAINING NEAR MID AUGUST NORMALS AND TEMPERATURES
SLIGHTLY ABV NORMAL.

&&

.MARINE...
SFC HIGH PRES RIDGING ACRS THE NRN GULF WILL MAINTAIN A LIGHT TO
MDT ONSHORE FLOW THROUGH THURSDAY. AN UPR LVL DISTURBANCE OVER
THE REGION WILL ALLOW FOR SCT TO NMRS SHOWERS AND TSTMS. WINDS
AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS. RAIN CHCS WILL
DECREASE OVER THE WEEKEND WITH ONSHORE FLOW BECOMING A LITTLE
LIGHTER AS HIGH PRES BUILDS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  75  89  74 /  50  50  60  20
LCH  89  77  91  77 /  50  50  60  30
LFT  89  77  91  76 /  70  40  60  30
BPT  90  77  90  76 /  50  50  60  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:09 AM CDTSpecial Marine WarningLCH66 min
Aug 19, 4:31 AM CDTSpecial Marine WarningLCH44 min
Aug 19, 4:51 AM CDTSpecial Marine WarningLCH54 min
Aug 19, 5:28 AM CDTSpecial Marine WarningLCH47 min
Aug 19, 5:31 AM CDTSpecial Weather StatementLCHCalcasieu29 min
Aug 19, 5:48 AM CDTSpecial Marine WarningLCH57 min
Aug 19, 9:07 AM CDTSpecial Marine WarningLCH113 min
Aug 19, 9:14 AM CDTSpecial Weather StatementLCHIberia, Saint Martin, St. Mary91 min
Aug 19, 11:34 AM CDTSpecial Marine WarningLCH86 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.